Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 28, 2015, 6:25 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2015, 6:25 PM CST (00:25 UTC)
- Expired
- Nov 28, 2015, 8:30 PM CST
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 138 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
262
WGCA52 TJSJ 290025
FFWSJU
VIC010-290230-
/O.NEW.TJSJ.FF.W.0016.151129T0025Z-151129T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
825 PM AST SAT NOV 28 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAINT CROIX IN VIRGIN ISLANDS...
* UNTIL 1030 PM AST
* AT 824 PM AST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GROVE PLACE...FREDERIKSTED SOUTH AND FREDERIKSTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 1771 6488 1775 6489 1777 6487 1776 6485
1776 6483 1778 6480 1770 6476 1769 6477
1770 6478 1768 6483 1769 6487 1768 6490
$$
RGH1 follow-up statement
863
WGCA72 TJSJ 290230
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1030 PM AST SAT NOV 28 2015
VIC010-290239-
/O.EXP.TJSJ.FF.W.0016.000000T0000Z-151129T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT CROIX VI-
1030 PM AST SAT NOV 28 2015
...THE FLASH FLOOD WARNING FOR SAINT CROIX WILL EXPIRE AT 1030 PM
AST...
SHOWERS AND THE HEAVY RAIN HAVE ENDED...AND FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT.
LAT...LON 1771 6488 1775 6489 1777 6487 1776 6485
1776 6483 1778 6480 1770 6476 1769 6477
1770 6478 1768 6483 1769 6487 1768 6490
$$
RGH
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 1:25 PM CST, 5 hours earlier.
Area forecast discussion, Nov 28, 1:25 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST SAT NOV 28 2015
.SYNOPSIS...MID TO UPPER TROUGH EXTENDING FROM THE WESTERN
ATLANTIC INTO THE CENTRAL CARIBBEAN SEA WILL DOMINATE THE WEATHER
CONDITIONS FOR THE NEXT FEW DAYS. INDUCED SURFACE TROUGH WILL
LINGER NORTH OF THE AREA AT LEAST THRU EARLY MONDAY. EAST TO
SOUTHEAST TRADES WILL CONTINUE OVER THE LOCAL AREA.
&&
.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS WERE OBSERVED ACROSS
THE LOCAL PASSAGES...MOVING ACROSS THE USVI AND THE EASTERN HALF
OF PR. RAINFALL ESTIMATES WITH THIS ACTIVITY WERE BETWEEN 1 TO 2
INCHES OF RAIN WITH THE HEAVIEST SHOWERS THRU MID AFTERNOON.
SHOWERS WILL CONTINUE MAINLY OVER THE SAME AREAS THRU THIS
EVENING...BUT SHOWERS AND THUNDERSTORMS SHOULD CONTINUE OVER THE
WATERS FOR THE NEXT FEW DAYS.
SIMILAR CONDITIONS AS TODAY ARE EXPECTED ON SUNDAY. DENSE HIGH
CIRRUS CLOUDS WILL CONTINUE OVER THE AREA...THIS COULD INHIBIT
AFTERNOON CONVECTION OVER THE INTERIOR AND NORTHWESTERN QUADRANT
OF PR. HOWEVER...AS TROF ALOFT MEANDERS OVER THE CENTRAL
CARIBBEAN SOME INSTABILITY WILL LINGER MAINLY OVER THE MONA
CHANNEL. MODEL GUIDANCE STILL SUGGEST HIGHER PWAT VALUES FOR
MONDAY AND TUESDAY...AND THEY REMAIN AS BEST DAYS FOR MORE
ORGANIZED CONVECTION AND MORE WIDESPREAD SHOWER COVERAGE...BUT AS
WINDS TURN MORE FROM THE EAST...THE HEAVIEST SHOWERS SHOULD
DEVELOP OVER THE INTERIOR AND WESTERN SECTIONS OF PR. MID LEVEL
RIDGE WILL ESTABLISH BY LATE NEXT WEEK AND FAIR WEATHER CONDITIONS
WILL RETURN THRU THE END OF THE FORECAST PERIOD.
&&
.AVIATION...SHRA AND ISOL TSRA ARE ADVANCING THROUGH PUERTO RICO AND
CONTINUE IN AND ARND THE USVI. WIDELY SCT SHRA TO CONT IN THE
LEEWARD ISLANDS. MTN OBSCURATIONS AND BRIEF MVFR IN TJSJ IN HVY
SHRA/TSRA. SHRA/TSRA EXPECTED TO DVLP AFT 28/18Z IN WRN PR WITH MTN
OBSCURATIONS AND MVFR AT TJMZ AND TJBQ TIL AFT 29/02Z. CONDS
IMPROVING AND BCMG PREVAILING VFR AFT 29/04Z. SHRA/TSRA TO RETURN TO
PR AFT 29/16Z. WINDS ALF ESE 10 TO 20 SFC UP THRU FL100.
&&
.MARINE...A NORTHERLY SWELL WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS AND PASSAGES...SUBSIDING SLOWLY THROUGH THE REST
OF THE WEEKEND. SHOWERS AND THUNDERSTORMS EXPECTED OVER THE
WATERS AS TROUGH LINGERS OVER THE MONA CHANNEL INTO THE ATLANTIC
WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 86 76 88 / 50 50 20 50
STT 77 85 76 86 / 20 50 20 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR CULEBRA-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
JUAN AND VICINITY-SOUTHEAST-VIEQUES-WESTERN INTERIOR.
HIGH SURF ADVISORY UNTIL 8 AM AST SUNDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-VIEQUES-WESTERN INTERIOR.
SMALL CRAFT ADVISORY UNTIL 8 AM AST SUNDAY FOR NORTH CENTRAL-
NORTHWEST.
VI...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 8 AM AST SUNDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
SMALL CRAFT ADVISORY UNTIL 8 AM AST SUNDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
AM...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL WATERS
OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
HIGH SURF ADVISORY UNTIL 8 AM AST SUNDAY FOR COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM AST SUNDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM
TO 17N-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10
NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN
PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM AST THIS EVENING FOR COASTAL
WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
TO 17N.
SMALL CRAFT ADVISORY UNTIL 8 AM AST MONDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
12/13Hazardous weather outlook, Nov 28, 3:55 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 555 AM AST SAT NOV 28 2015 AMZ710>745-PRZ001>013-291100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 555 AM AST SAT NOV 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF EASTERN PUERTO RICO AS WELL AS THE INTERIOR AND WESTERN PORTIONS. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .WAVES...CHOPPY/ROUGH SEAS 6 TO 8 FEET EXPECTED ACROSS MOST OF THE LOCAL WATERS. .RIP CURRENTS...THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR THE NORTHERN COASTS OF MAINLAND PUERTO RICO...VIEQUES AND CULEBRA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AVAILABLE MOISTURE AND INCREASING INSTABILITY WILL INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-291100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 555 AM AST SAT NOV 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...CHOPPY/ROUGH SEAS 6 TO 8 FEET EXPECTED ACROSS MOST OF THE LOCAL WATERS. .RIP CURRENTS...THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR SAINT THOMAS AND A MODERATE RISK ACROSS SOME BEACHES IN SAINT CROIX. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AVAILABLE MOISTURE AND INCREASING INSTABILITY WILL INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
In the hours before
Local storm report, Nov 28, 4:52 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
652 PM AST SAT NOV 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD CHARLOTTE AMALIE 18.34N 64.93W
11/28/2015 SAINT THOMAS VI EMERGENCY MNGR
WATERFRONT MAIN STREET WAS FLOODED
0530 PM DEBRIS FLOW CHARLOTTE AMALIE 18.34N 64.93W
11/28/2015 SAINT THOMAS VI EMERGENCY MNGR
HEAVY RAIN RESULTED IN ROCKSLIDES NEAR ALTONA AREA.
0445 PM DEBRIS FLOW CHARLOTTE AMALIE 18.34N 64.93W
11/28/2015 SAINT THOMAS VI EMERGENCY MNGR
HEAVY RAIN RESULTED IN DEBRIS FLOW NEAR BOVONI AREA.
&&
CANSELMIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:16 PM CST | Flash Flood Warning | JSJ | 59 min |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.